Forum


donatenew

Welcome, Guest
Username: Password: Remember me

TOPIC: Dystonia worse and after a minor operation

Dystonia worse and after a minor operation 1 year 5 months ago #4002

  • Jimmy
  • Jimmy's Avatar
  • OFFLINE
  • Fresh Boarder
  • Posts: 1
  • Karma: 0
SORRY I FIRST PLACED THIS ON ANOTHER FORUM BUT I THINK IT MAY BE MORE RELEVANT HERE.

Hello everyone, this is my first post on this forum. I have had cervical dystonia for 10 years. In 2009 I started getting Botox shots and, in combination with propranolol, this worked extremely well to control my jerking head (my dystonia causes my head to jerk constantly to the right, and of course is a source of great embarrasment to me.)

Then in 2014 I had a minor operation, a hernia operation, which required a general anaesthetic. It also required the insertion of a small mesh to put the hernia right. I thought there would be no problem whatsoever, but when I awoke after the two hour operation, my head jerking had become as bad as it had been before I started Botox shots. In fact, it was probably worse than before I started the Botox shots.

Furthermore, a general tremor, an essential tremor, which I have had since birth, was now much worse after the operation.

My neurologist believes my body has rejected the mesh, which is now inside my body and cannot be removed, but I am wondering if it may be the general anaesthetic that has caused this problem.

So I would like to ask everyone out there if they have ever had a worsening of their dystonia and/or any tremor after having a general anaesthetic.

I am now 52, and feeling very depressed that my dystonia and tremor is now as bad as ever, especially after I had a few years where both had finally got under some sort of control.

Thanks in advance to all people who reply.
The administrator has disabled public write access.
Time to create page: 0.103 seconds